Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/51606
Title: Proving the non-degeneracy of the longest-edge trisection by a space of triangular shapes with hyperbolic metric
Authors: Perdomo, Francisco 
Plaza, Ángel 
UNESCO Clasification: 120603 Análisis de errores
Keywords: Finite element method
Mesh quality
Triangle subdivision
Trisection
Issue Date: 2013
Project: Particiones Triangulares y Algoritmos de Refinamiento. 
Journal: Applied Mathematics and Computation 
Abstract: From an initial triangle, three triangles are obtained joining the two equally spaced points of the longest-edge with the opposite vertex. This construction is the base of the longest-edge trisection method. Let Δ be an arbitrary triangle with minimum angle α. Let Δ′ be any triangle generated in the iterated application of the longest-edge trisection. Let α′ be the minimum angle of Δ′. Thus α′≥α/c with c=π/3arctan3/11 is proved in this paper. A region of the complex half-plane, endowed with the Poincare hyperbolic metric, is used as the space of triangular shapes. The metric properties of the piecewise-smooth complex dynamic defined by the longest-edge trisection are studied. This allows us to obtain the value c.
URI: http://hdl.handle.net/10553/51606
ISSN: 0096-3003
DOI: 10.1016/j.amc.2013.06.075
Source: Applied Mathematics and Computation [ISSN 0096-3003], v. 221, p. 424-432
Appears in Collections:Artículos
Show full item record

SCOPUSTM   
Citations

6
checked on Jul 25, 2021

Page view(s)

28
checked on Jun 22, 2021

Google ScholarTM

Check

Altmetric


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.